Saturday, March 13, 2010
Rough 3 months healthwise
I am still fighting the eczema problem. After I went back to the dermatologist and got the cortisone shot, prednisone pills, and steroid cream things started clearing up about 50% before plateauing. The steroids lost their effectiveness and I started having huge flareups. This atopic eczema or atopic dermatitis as it is also called is very nasty in its severe form. I have it on my arms, feet, underarms, neck, and groin region. It follows the pattern where an area will turn scarlet and burn intensely, followed by peeling and then turning dark purple. Then it all starts over again. I have not been able to move around much or get out of the house except for doctor visits. Putting on clothing is agonizing and at this point the skin is so sentitive that even moving around is extremely painful. I have been practically living under a vaporizer and have been moisturizing the skin several times each day. Nothing much has helped so went I went back to the dermatologist March 10th he was pretty stumped. He took a punch biopsy in one of the red areas to send off for analysis and I went in the next day for blood tests. He isn't sure it really is eczema at this point but from what I have read about it I think it looks like a classic case of severe, chronic atopic eczema. I go back next Friday to learn the test results. In the meantime I am in agony. It feels like my body has been dipped in battery acid. Imagine the worst case of sunburn you have ever had and triple the effects and you will have an idea of what I have been living with. The doctor put me on the top dosage of the immunosuppresant drug cyclosporine. This drug has recently been used on severe eczema when other drugs fail to control it. It will probably take at least 2 weeks before I see any improvement. I am very nervous about the dangerous side effects of it but really do not have much choice if I am to recover from these daily flareups. Otherwise I am doing all of the things that are recommended by authorities on the disease but with no real benefit seen.